Doctor insights on:
Artificial Tear Eye
Yes: There two alternatives - Restasis and punctal plugs. Restasis is a medication that increases the tear flow and punctal plugs are tiny, soft plastic devices that decrease the removal of tears from the eyes. Talk with your ophthalmologist about these alternatives. ...Read more
None: Restasis can, in some many cases, reduce the need for artificial tears. Punctal plugs can as well. Discuss these options with your ophthalmologist. ...Read more
Dry eye drops: The use is limited to the beneficial effect and therefore should be used as often as the symptoms appear.Sometimes the tear duct can be temporarily or permanently obstructed to keep more tears or wetting drops on the eye for longer periods. The same can be done with the punctum, the eye lid opening into the tear drainage system. ...Read more
How many times is it recommended to put artificial tear eye drops? How much is the maximum amount?
Depends: The non-preseved form of aftificial tears can be used as often as needed. The preserved form (the type that comes in bottles) should only be used 4 times a day or less. ...Read more
For evaporative dry eyes, please share a a good artificial tear eye drop your customers have used successfully.How often & how long you can use?Thanks
Optive PF: Allergan’s optive is newer more techy dry eye drop that is economical since the bottle lasts for six months after it is opened. But i usually tell patients try different ones and see which works the best for you. Use it as often as needed. Oasis tears plus is also a high tech drop but it needs to be used over 2 months for results. Also talk to your ophthalmologist about punctal plugs. ...Read moreSee 1 more doctor answer
Why do my eyes feel heavy after using artificial tears eye drops ... And blurry . And how can I cure it ?
Viscosity issue.: The drops may be too viscous (thick) and you might benefit by the use of a less thick, non-preserved artificial tear product. You may benefit from a full evaluation of your eyes for the underlying reason for the need of tear supplementation. ...Read more
How can I make dry eyes more comfortable with contacts? I’ve always preferred contacts, but in the last few years i’ve started having really dry eyes. I use artificial tears eye drops, and they work when i’m wearing glasses, but not so good when i’m weari
Treat cause: The best way to make your dry eyes better is to find out the cause of your dry eye disease. Environmental exposure, decrease mucin , aqueous, lipid, pharmacologic, hormonal etc. Get an exam to determine the cause so you can get a customized treatment plan. ...Read moreSee 2 more doctor answers
Had eye exam and yellow dye put in 6 hours later put artificial tears in eye and yellow dye came out of r eye. do i have drainage prob. Told puncta nl?
Florecein: Your eye mD usually instills Florecein to examine ocular surface, check intraocular pressure, and at times, the inflow of tears into the nasolacrimal duct. You may have retained some of this dye and are seeing the residual. It will wash away. If your tear drainage system is normal, you may also see this yellow dye in your Kleenex if you blow your nose. Chronic tearing may indicate a blocked duct. ...Read more
My eyes are watery . I have been using artificial tears and dry eye relief but no use. I am having this problem since I was 14 years.?
I got some crest baking soda an peroxide toothpaste in my eye but i dont have any eye wash i just rinse my eye with water an i put some artificial tears in my eye i dont know what else to do it still burns?
Can my 5 year old son to receive artificial tears (walgreens brand, lubricant eye drops) for a slight redness on sclera. Recovering from flu..
Artificial tears: No problems. You can use the tears. ...Read more
I dont have dry eyes . I have dystonia. I dont know why but I need to use artificial tear in a daily or dystonia gets worse.Why is that?
Interesting: Dystonia in of itself does not cause dry eyes but dystonia can cause blepharospasm thinking outside of the box, and any medication you taker for the dystonia can have a side effect of dry eyes. I think a referral to an ophthalmologist is in order in addition to your family physician. ...Read more
Artificial tears: Absolutely!Get a more detailed answer ›